Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 16, 2007, 3:33 PM MST for Pinal County, Arizona. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2007, 3:33 PM MST (22:33 UTC)
- Expired
- Sep 16, 2007, 4:00 PM MST
- In force
- 27 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 76 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 162234 SVRTWC AZC021-162300- /O.NEW.KTWC.SV.W.0086.070916T2233Z-070916T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 333 PM MST SUN SEP 16 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 400 PM MST * AT 325 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR KEARNY AND MOVING NORTH AT 15 MPH BETWEEN KEARNY AND KELVIN. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3309 11085 3294 11088 3296 11100 3321 11093 TIME...MOT...LOC 2233Z 187DEG 14KT 3305 11094 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 162254 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 353 PM MST SUN SEP 16 2007 AZC021-162303- /O.EXP.KTWC.SV.W.0086.000000T0000Z-070916T2300Z/ PINAL AZ- 353 PM MST SUN SEP 16 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINAL COUNTY EXPIRES AT 400 PM MST... DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS NEAR KEARNY AND KELVIN HAVE WEAKENED BELOW SEVERE LEVELS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE AT 4 PM. LAT...LON 3309 11085 3294 11088 3296 11100 3321 11093 TIME...MOT...LOC 2253Z 187DEG 14KT 3313 11093 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 16, 1:45 PM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 16, 1:45 PM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SUN SEP 16 2007 .SYNOPSIS....A STRONG MOISTURE INCREASE FROM THE SOUTH ALONG WITH AN IMPULSE IN THE FLOW WILL ENHANCE SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND TONIGHT. A TROUGH OF LOW PRESSURE WILL BRING DRYER CONDITIONS AND NEAR NORMAL TEMPERATURES BY MID WEEK. && .DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED EARLY THIS AFTERNOON IN THE MOIST AIRMASS AHEAD OF AN APPROACHING LOW PRESSURE SYSTEM SWINGING THROUGH CALIFORNIA TODAY. MOST OF THE STORMS HAVE BEEN VERY SMALL IN DIAMETER BUT HEAVY RAINERS AT THAT. THERE HAS BEEN SOME INDICATION IN THE PAST HOUR THAT INDIVIDUAL CELLS WERE BEGINNING TO CLUSTER AND BECOME MORE ORGANIZED. THIS ORGANIZATION WILL BE MORE OF A CONCERN AS A LARGER AREA WILL BE IMPACTED BY HEAVY RAINFALL AND SUBSEQUENT RUNOFF PROBLEMS. AS THE LOW PRESSURE SYSTEM TRACKS FARTHER EAST THIS EVENING...THE VERTICAL WIND SHEAR PROFILE WILL BECOME MORE FAVOR FOR ORGANIZED AND LONGER LIVED STORMS. THUS...EXPECT THE THREAT FOR LOCALIZED FLOODING AND POSSIBLY STRONG WINDS TO INCREASE YET TODAY. LATEST MODELS TRACK THE LOW PRESSURE SYSTEM THROUGH THE GREAT BASIN REGION LATE TONIGHT AND MONDAY. LARGE SCALE UPWARD VERTICAL MOTION FIELDS BECOME MORE FAVORABLE FOR RAIN CHANCES TONIGHT AND EARLY MONDAY ACROSS SOUTHEAST ARIZONA AS THE LOW PRESSURE TROUGH MOVES CLOSER. EXPECT SHOWERS AND THUNDERSTORMS THIS EVENINGS TO BECOME MORE ISOLATED IN NATURE WITH A GENERAL AREA OF STEADY LIGHT RAIN FORMING OVERNIGHT. MODELS SHOWED A RATHER DRY AIRMASS THAT WILL SPREAD ACROSS ARIZONA MONDAY AS THE LOW PRESSURE TROUGH PASSES THROUGH. THIS WOULD SUGGEST THAT THE BEST COMBINATION OF MOISTURE AND UPPER LEVEL SUPPORT FOR PRECIPITATION WILL SHIFT EAST OF THE AREA MONDAY AFTERNOON OR EARLIER EVENING. THEREFORE...WILL SHOW RAIN CHANCES ENDING FROM WEST TO EAST DURING THE DAY. DRY AND COOLER AIR WILL SETTLE IN BEHIND THE TROUGH TUESDAY AND WEDNESDAY WITH NEAR CLIMO TEMPERATURES. GFS AND ECMWF MODELS CONTINUED TO ADVERTISE A STRONG LOW PRESSURE SYSTEM DEEPENING ALONG THE WEST COAST AROUND MID WEEK AND POSSIBLY MOVING INLAND AROUND THURSDAY OR FRIDAY. HOWEVER...STILL QUIET A BIT OF UNCERTAINTY AS THE GFS KEEPS THE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST BEFORE LIFTING IT NORTHWARD AND INLAND LATE IN THE WEEKEND. FOR NOW...WILL NOT MENTION ANY PRECIPITATION CHANCES IN THE EXTENDED FORECAST. && .AVIATION...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING AS A TROUGH OF LOW PRESSURE MOVES OUT OF CALIFORNIA AND INTO ARIZONA BY MONDAY MORNING. THE THUNDERSTORMS WILL PRODUCE BRIEF HEAVY RAIN REDUCING VISIBILITIES SIGNIFICANTLY AND LOWERING CEILINGS TO MVFR LEVELS. AS THE TROUGH MOVES EASTWARD LIGHT TO MODERATE SHOWERS TO WILL BE POSSIBLE INTO MONDAY MORNING. THE TROUGH WILL THEN MOVE ACROSS ARIZONA THROUGH MONDAY RESULTING IN DECREASING SHOWERS FROM WEST TO EAST. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 16, 5:54 AM MST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 554 AM MST SUN SEP 16 2007 AZZ019-029>035-171300- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 554 AM MST SUN SEP 16 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TONIGHT WITH THE TEMPORARY RETURN OF DEEP MOISTURE AS WELL AS AN UNSTABLE ATMOSPHERE AND STRONG SHEAR...SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ACROSS SOUTHEAST ARIZONA TODAY. SOME STORMS ARE EXPECTED TO GENERATE STRONG...POSSIBLY DAMAGING WINDS AS WELL AS HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL END FROM THE WEST MONDAY AFTERNOON AND EVENING. A TROUGH OF LOW PRESSURE WILL PUSH MOISTURE OUT OF SOUTHEAST ARIZONA AGAIN BY TUESDAY WITH TEMPERATURES FALLING BACK TO NEAR NORMAL LEVELS FOR MID SEPTEMBER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:20 PM MST | Areal Flood Advisory | TWC | Pinal | 85 min |
| Sep 15, 7:10 PM MST | Areal Flood Advisory | TWC | Pima | 95 min |
| Sep 16, 12:50 PM MST | Areal Flood Advisory | TWC | Cochise | 85 min |
| Sep 16, 2:33 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.